High Wind, Garrett
- When
- December 1, 4:00 PM EST
- Where
- Garrett forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
The Public reported trees down countywide due to high winds.
A powerful storm system and associated cold front produced severe thunderstorms, high winds and a tornado across Western Pennsylvania, Southeast Ohio, Northern West Virgina, and Garrett county Maryland.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
A powerful storm system and associated cold front produced severe thunderstorms, high winds and a tornado across Western Pennsylvania, Southeast Ohio, Northern West Virgina, and Garrett county Maryland.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Dec 1, 3:10 PM EST, 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
310 PM EST FRI DEC 1 2006
.SHORT TERM (TONIGHT THROUGH SATURDAY)...
FRONTAL PASSAGE HAS LED TO VERY STRONG WINDS BEHIND THE FRONT. THESE
SHOULD DIE DOWN SOME AFTER DARK. THE WINDS WILL EASE BY SATURDAY.
A CHANCE OF WRAP AROUND RAIN AND SNOW SHOWERS ARE POSSIBLE TONIGHT
ESPECIALLY OVER THE NORTHERN TIER OF COUNTIES NORTH OF I-80.
CONDITIONS SOUTH OF I-80 WILL BE MAINLY CLOUDY THROUGH TOMORROW WITH
MAYBE A FEW FLURRIES.
.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...
COLD THROUGH THE PERIOD WITH REINFORCING COLD SHOTS. BEST BET FOR
SNOW SHOWERS SUNDAY NIGHT AND MONDAY BEHIND DIGGING TROF AND COLD
FRONT. THERE WILL BE CHANCES FOR SNOW SHOWERS LATER IN EXTENDED
PERIOD BUT NOT HIGH ENOUGH TO GO MORE THAN SLIGHT CHANCE.
.AVIATION...
THE FRONT ASSOCIATED WITH THE LINE OF THUNDERSTORMS HAVE MOVED OUT
OF THE REGION. VERY STRONG WINDS BEHIND THE FRONT WITH SUSTAINED
SPEEDS OVER 20 KNOTS AND GUSTS AS HIGH AS 50 KNOTS THROUGH THIS
EVENING. CONDITIONS WILL GENERALLY BE VFR OVER MOST AIRPORTS EXCEPT
FOR SOME BRIEF PERIODS OF MVFR IN ASSOCIATION WITH RAIN OR SNOW
SHOWERS.
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...HIGH WIND WARNING FOR MDZ001 UNTIL 9 PM TONIGHT..
OH...HIGH WIND WARNING FOR OHZ039>041-048>050-057>059-068-069 UNTIL
9 PM TONIGHT.
PA...HIGH WIND WARNING FOR PAZ007>009-013>016-020>023-029>032 UNTIL
9 PM TONIGHT.
WV...HIGH WIND WARNING FOR WVZ001>004-012-021>023-041 UNTIL 9 PM
TONIGHT.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 415 AM EST FRI DEC 1 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-020915- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 415 AM EST FRI DEC 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT TODAY. WIND GUSTS TO 60 MPH ARE LIKELY WITH THE PASSAGE OF A STRONG LOW PRESSURE SYSTEM. IN ADDITION, THERE IS A SLIGHT RISK THAT THUNDERSTORMS ALONG AND IN ADVANCE OF THE SYSTEMS COLD FRONT COULD REACH SEVERE LEVELS. THE PRIMARY SEVERE THREAT WILL BE FROM DAMAGING WIND, BUT ISOLATED TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. 15
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
321 PM EST FRI DEC 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG CLYMER 40.67N 79.01W
12/01/2006 INDIANA PA PUBLIC
NUMEROUS TREES DOWN COUNTYWIDE.
0300 PM NON-TSTM WND DMG GREENSBURG 40.31N 79.54W
12/01/2006 WESTMORELAND PA PUBLIC
NUMEROUS TREES DOWN COUNTYWIDE.
0300 PM NON-TSTM WND DMG NEW CASTLE 41.00N 80.35W
12/01/2006 LAWRENCE PA PUBLIC
NUMEROUS TREES DOWN COUNTYWIDE.
&&
TPARRISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
326 PM EST FRI DEC 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG KINGWOOD 39.47N 79.68W
12/01/2006 PRESTON WV PUBLIC
NUMEROUS TREES DOWN COUNTYWIDE.
0300 PM NON-TSTM WND DMG PARSONS 39.09N 79.68W
12/01/2006 TUCKER WV PUBLIC
TREES DOWN COUNTYWIDE.
0300 PM NON-TSTM WND DMG FRIENDSVILLE 39.66N 79.41W
12/01/2006 GARRETT MD PUBLIC
TREES DOWN COUNTYWIDE.
&&
TPARRISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
330 PM EST FRI DEC 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG COSHOCTON 40.26N 81.85W
12/01/2006 COSHOCTON OH LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
0300 PM NON-TSTM WND DMG ZANESVILLE 39.95N 82.01W
12/01/2006 MUSKINGUM OH PUBLIC
NUMEROUS TREES DOWN COUNTYWIDE.
&&
TPARRISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
334 PM EST FRI DEC 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG CAMBRIDGE 40.03N 81.59W
12/01/2006 GUERNSEY OH PUBLIC
NUMEROUS TREES DOWN COUNTYWIDE.
0300 PM NON-TSTM WND DMG NEW PHILADELPHIA 40.49N 81.44W
12/01/2006 TUSCARAWAS OH PUBLIC
NUMEROUS TREES DOWN COUNTYWIDE.
0300 PM NON-TSTM WND DMG CARROLLTON 40.58N 81.09W
12/01/2006 CARROLL OH PUBLIC
NUMEROUS TREES DOWN COUNTYWIDE.
0300 PM NON-TSTM WND DMG CALDWELL 39.75N 81.51W
12/01/2006 NOBLE OH PUBLIC
NUMEROUS TREES DOWN COUNTYWIDE.
0300 PM NON-TSTM WND DMG WOODSFIELD 39.76N 81.12W
12/01/2006 MONROE OH PUBLIC
NUMEROUS TREES DOWN COUNTYWIDE.
0300 PM NON-TSTM WND DMG BARNESVILLE 39.99N 81.17W
12/01/2006 BELMONT OH PUBLIC
NUMEROUS TREES DOWN COUNTYWIDE.
&&
TPARRISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
337 PM EST FRI DEC 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG CADIZ 40.27N 80.99W
12/01/2006 HARRISON OH PUBLIC
NUMEROUS TREES DOWN COUNTYWIDE.
0300 PM NON-TSTM WND DMG RICHMOND 40.43N 80.77W
12/01/2006 JEFFERSON OH PUBLIC
NUMEROUS TREES DOWN COUNTYWIDE.
0300 PM NON-TSTM WND DMG TORONTO 40.46N 80.61W
12/01/2006 HANCOCK OH PUBLIC
NUMEROUS TREES DOWN COUNTYWIDE.
&&
TPARRISHPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
338 PM EST FRI DEC 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM NON-TSTM WND DMG FOLLANSBEE 40.34N 80.60W
12/01/2006 BROOKE WV EMERGENCY MNGR
TREES DOWN ON ELDERSVILLE ROAD NEAR FOLLANSBEE.
1030 AM NON-TSTM WND DMG MOUNDSVILLE 39.92N 80.74W
12/01/2006 MARSHALL WV LAW ENFORCEMENT
LINES DOWN/POWER OUTAGE ALONG ROUTE 250 AND CHASE LANE.
1035 AM NON-TSTM WND DMG 10 E NEW MARTINSVILLE 39.66N 80.67W
12/01/2006 WETZEL WV LAW ENFORCEMENT
TREES DOWN ALONG ROUTE 7 IN WILEYVILLE.
1100 AM NON-TSTM WND DMG AMBRIDGE 40.59N 80.23W
12/01/2006 BEAVER PA EMERGENCY MNGR
NUMEROUS TREES AND LARGE LIMBS REPORTED DOWN.
1105 AM TSTM WND DMG 4 N BARKEYVILLE 41.26N 79.98W
12/01/2006 VENANGO PA EMERGENCY MNGR
TREES DOWN ALONG STATE ROUTE 8.
1115 AM NON-TSTM WND GST FRANKLIN 41.39N 79.84W
12/01/2006 M64.00 MPH VENANGO PA OFFICIAL NWS OBS
1120 AM NON-TSTM WND DMG FREEPORT 40.68N 79.68W
12/01/2006 ARMSTRONG PA NWS EMPLOYEE
TREES DOWN ALONG MCKEAN ROAD.
1130 AM NON-TSTM WND DMG MASONTOWN 39.85N 79.91W
12/01/2006 FAYETTE PA FIRE DEPT/RESCUE
NUMEROUS TREES DOWN.
1130 AM TSTM WND DMG MOUNT PLEASANT 40.15N 79.54W
12/01/2006 WESTMORELAND PA PUBLIC
LARGE BRANCHES DOWN.
1130 AM TSTM WND DMG FREEPORT 40.68N 79.68W
12/01/2006 ARMSTRONG PA EMERGENCY MNGR
TREES DOWN AROUND BUFFALO TOWNSHIP.
1135 AM TSTM WND DMG GREENSBURG 40.31N 79.54W
12/01/2006 WESTMORELAND PA FIRE DEPT/RESCUE
NUMEROUS TREES DOWN. ROOF BLOWN OFF.
1135 AM TSTM WND DMG PITTSBURGH 40.44N 79.98W
12/01/2006 ALLEGHENY PA EMERGENCY MNGR
TREES DOWN ALONG AMBERSON AV. IN SHADYSIDE.
1140 AM TSTM WND DMG 3 N GREENSBURG 40.35N 79.54W
12/01/2006 WESTMORELAND PA PUBLIC
TREES DOWN.
1140 AM TSTM WND DMG 3 N GREENSBURG 40.35N 79.54W
12/01/2006 WESTMORELAND PA PUBLIC
TREES DOWN IN CRABTREE.
1140 AM TSTM WND DMG 3 N GREENSBURG 40.35N 79.54W
12/01/2006 WESTMORELAND PA PUBLIC
TREES DOWN IN CRABTREE.
1140 AM TSTM WND DMG 3 N GREENSBURG 40.35N 79.54W
12/01/2006 WESTMORELAND PA PUBLIC
TREES DOWN IN CRABTREE.
1200 PM TSTM WND DMG 3 W MARS 40.70N 80.07W
12/01/2006 BUTLER PA EMERGENCY MNGR
TREES DOWN AROUND CRANBERRY TOWNSHIP.
1200 PM NON-TSTM WND DMG 12 WNW PUNXSUTAWNEY 41.01N 79.19W
12/01/2006 JEFFERSON PA PUBLIC
LARGE POLE BUILDING DESTROYED 2 MILES EAST OF RINGGOLD.
1200 PM NON-TSTM WND DMG WEST LIBERTY 40.17N 80.59W
12/01/2006 OHIO WV TRAINED SPOTTER
NUMEROUS TREES AND POWER LINES DOWN.
1200 PM TSTM WND DMG BLAIRSVILLE 40.43N 79.26W
12/01/2006 INDIANA PA EMERGENCY MNGR
NUMEROUS TREES AND UTILITY POLES DOWN INTERSECTION OF
ROUTE 217 AND GRANGE ROAD.
1222 PM TSTM WND DMG BELLE VERNON 40.12N 79.87W
12/01/2006 FAYETTE PA PUBLIC
NUMEROUS LARGE BRANCHES DOWN.
1230 PM NON-TSTM WND DMG GREENSBORO 39.79N 79.91W
12/01/2006 GREENE PA EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN.
1230 PM TSTM WND DMG GREENSBURG 40.31N 79.54W
12/01/2006 WESTMORELAND PA PUBLIC
STRUCTURAL DAMAGE.
0100 PM NON-TSTM WND DMG PITTSBURGH 40.44N 79.98W
12/01/2006 ALLEGHENY PA TRAINED SPOTTER
NUMEROUS LARGE BRANCHES AND UTILITY POLES DOWN IN THE
LAWRENCVILLE AREA.
0100 PM NON-TSTM WND DMG GREENVILLE 41.41N 80.38W
12/01/2006 MERCER PA EMERGENCY MNGR
NUMEROUS TREES DOWN.
0200 PM NON-TSTM WND DMG MARS 40.70N 80.01W
12/01/2006 BUTLER PA TRAINED SPOTTER
TREE DOWN.
0200 PM NON-TSTM WND DMG 5 S TIONESTA 41.42N 79.45W
12/01/2006 FOREST PA LAW ENFORCEMENT
TREE DOWN ON SR36.
0200 PM NON-TSTM WND DMG KNOX 41.23N 79.54W
12/01/2006 CLARION PA EMERGENCY MNGR
TREES DOWN.
0220 PM TSTM WND DMG MONONGAHELA 40.20N 79.92W
12/01/2006 WASHINGTON PA PUBLIC
TREES DOWN.
0300 PM NON-TSTM WND GST 4 E SALEM 40.90N 80.78W
12/01/2006 M60.00 MPH MAHONING OH TRAINED SPOTTER
TREES DOWN.
0300 PM NON-TSTM WND GST 2 E SALEM 40.90N 80.82W
12/01/2006 M60.00 MPH COLUMBIANA OH TRAINED SPOTTER
TREES DOWN.
0300 PM NON-TSTM WND DMG GRANT TOWN 39.56N 80.18W
12/01/2006 MARION WV EMERGENCY MNGR
TREES DOWN COUNTY WIDE.
0300 PM NON-TSTM WND DMG MORGANTOWN 39.64N 79.95W
12/01/2006 MONONGALIA WV EMERGENCY MNGR
NUMEROUS TREES DOWN COUNTYWIDE.
0300 PM NON-TSTM WND DMG CLYMER 40.67N 79.01W
12/01/2006 INDIANA PA PUBLIC
NUMEROUS TREES DOWN COUNTYWIDE.
0300 PM NON-TSTM WND DMG GREENSBURG 40.31N 79.54W
12/01/2006 WESTMORELAND PA PUBLIC
NUMEROUS TREES DOWN COUNTYWIDE.
0300 PM NON-TSTM WND DMG NEW CASTLE 41.00N 80.35W
12/01/2006 LAWRENCE PA PUBLIC
NUMEROUS TREES DOWN COUNTYWIDE.
0300 PM NON-TSTM WND DMG KINGWOOD 39.47N 79.68W
12/01/2006 PRESTON WV PUBLIC
NUMEROUS TREES DOWN COUNTYWIDE.
0300 PM NON-TSTM WND DMG PARSONS 39.09N 79.68W
12/01/2006 TUCKER WV PUBLIC
TREES DOWN COUNTYWIDE.
0300 PM NON-TSTM WND DMG FRIENDSVILLE 39.66N 79.41W
12/01/2006 GARRETT MD PUBLIC
TREES DOWN COUNTYWIDE.
0300 PM NON-TSTM WND DMG COSHOCTON 40.26N 81.85W
12/01/2006 COSHOCTON OH LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
0300 PM NON-TSTM WND DMG ZANESVILLE 39.95N 82.01W
12/01/2006 MUSKINGUM OH PUBLIC
NUMEROUS TREES DOWN COUNTYWIDE.
0300 PM NON-TSTM WND DMG CAMBRIDGE 40.03N 81.59W
12/01/2006 GUERNSEY OH PUBLIC
NUMEROUS TREES DOWN COUNTYWIDE.
0300 PM NON-TSTM WND DMG NEW PHILADELPHIA 40.49N 81.44W
12/01/2006 TUSCARAWAS OH PUBLIC
NUMEROUS TREES DOWN COUNTYWIDE.
0300 PM NON-TSTM WND DMG CARROLLTON 40.58N 81.09W
12/01/2006 CARROLL OH PUBLIC
NUMEROUS TREES DOWN COUNTYWIDE.
0300 PM NON-TSTM WND DMG CALDWELL 39.75N 81.51W
12/01/2006 NOBLE OH PUBLIC
NUMEROUS TREES DOWN COUNTYWIDE.
0300 PM NON-TSTM WND DMG WOODSFIELD 39.76N 81.12W
12/01/2006 MONROE OH PUBLIC
NUMEROUS TREES DOWN COUNTYWIDE.
0300 PM NON-TSTM WND DMG BARNESVILLE 39.99N 81.17W
12/01/2006 BELMONT OH PUBLIC
NUMEROUS TREES DOWN COUNTYWIDE.
0300 PM NON-TSTM WND DMG CADIZ 40.27N 80.99W
12/01/2006 HARRISON OH PUBLIC
NUMEROUS TREES DOWN COUNTYWIDE.
0300 PM NON-TSTM WND DMG RICHMOND 40.43N 80.77W
12/01/2006 JEFFERSON OH PUBLIC
NUMEROUS TREES DOWN COUNTYWIDE.
0300 PM NON-TSTM WND DMG TORONTO 40.46N 80.61W
12/01/2006 HANCOCK OH PUBLIC
NUMEROUS TREES DOWN COUNTYWIDE.
&&
TPARRISH1 high wind. Local standard time, as filed.
The Public reported trees down countywide due to high winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2006Every state in 2006This day in weather historyWarnings in Maryland, December 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 8204.